Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 36, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Apr 19, 2023, 4:14 PM CDT for Ozaukee County, Wisconsin. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2023, 4:14 PM CDT (21:14 UTC)
- Expired
- Apr 19, 2023, 4:30 PM CDT
- In force
- 16 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Ozaukee County, WI
The radar
The Milwaukee radar (KMKX), 72 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 4:09 PM CDT, 5 minutes earlier.
Area forecast discussion, Apr 19, 4:09 PM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
409 PM CDT Wed Apr 19 2023
.SHORT TERM...
(Issued 409 PM CDT Wed Apr 19 2023)
Tonight through Thursday night:
Strong warm advection aloft will continue into this evening, which
has been maintaining thunderstorm development through the day.
Thus will keep storm chances going into tonight. The better WAA
lifts northward tonight, which may bring an end to the stronger
storms, but moderate to sometimes strong WAA will persist
overnight. This will some shower/storm chances going overnight.
The primary severe threat will remain hail, with the surface warm
front parked just south of the state line. Temps will remain on
the cool side through tonight due to the position of the front.
The warm front will begin to lift northward into the area Thursday
morning, with most if not all of the forecast area in the warm
sector by mid to late afternoon. There will be a morning threat
for storms as the front lifts through, and then will be watching
the potential for some surface based convection. Shear and lapse
rates look solid tomorrow for some severe potential given enough
afternoon recovery behind the first round of storms. The morning
round may be mainly a hail threat again, with a wind threat in the
afternoon along with a small tornado concern as well as the cold
front approaches.
DDV
&&
.LONG TERM...
(Issued 409 PM CDT Wed Apr 19 2023)
Friday through Wednesday:
Temps will recover a bit Friday ahead of a secondary cold front,
with high temps back near normal values. Should be dry Friday as
well.
Colder temps are expected for the weekend behind the cold front.
Could see a few rain showers or snowflakes Saturday, with dry
weather then likely Sunday. Temps will then gradually recover
towards mid-week, though trends are to keep below normal temps
going for this period. Some uncertainty with precip chances mid-
week, with models diverging quite a bit by then. Kept some low end
rain chances going.
DDV
&&
.AVIATION...
(Issued 409 PM CDT Wed Apr 19 2023)
Rounds of showers and thunderstorms will continue this afternoon,
especially along and north of I-94. Could see a lull in the
activity this the evening, with storm chances picking back up
overnight into Thursday as the warm front lifts through and the
low/cold front approach.
Ceilings will continue to gradually lower from the northwest
into tonight, with MVFR/IFR conditions possible across at least
the northwest half of the forecast area. Southeast areas may hang
on to VFR conditions into tonight.
DDV
&&
.MARINE...
(Issued 409 PM CDT Wed Apr 19 2023)
High pressure over the eastern Great Lakes will continue to head
eastward tonight. East to northeast winds will continue over the
lake as a warm front sits just southwest of the lake in advance of
an approaching low. Rounds of showers and thunderstorms will
continue through Thursday as the warm front will eventually lift
through the area, followed by the passage of the low and
associated cold front. Breezy winds will become southerly Thursday
ahead of the low, becoming westerly behind the cold front
Thursday night. Winds are expected to stay below gale force
through this period.
Small Craft Advisory conditions will continue through tonight
across the southern nearshore marine zones and through Thursday
evening in the north.
DDV
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ645-LMZ646 until 7 AM Thursday.
Small Craft Advisory...LMZ643-LMZ644 until 1 AM Friday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Apr 19, 3:06 PM CDT, 1 hour 8 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 306 PM CDT Wed Apr 19 2023 WIZ046-047-051-052-056>060-062>072-202015- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 306 PM CDT Wed Apr 19 2023 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Rounds of thunderstorms are likely through tonight, with a threat for large hail. Localized flooding will also be possible with slow moving lines of storms. River flooding will continue in the Portage area. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Thunderstorms are likely again Thursday, with strong to severe storms possible. River flooding will continue in the Portage area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through Thursday. LMZ643>646-202015- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 306 PM CDT Wed Apr 19 2023 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A Small Craft Advisory will continue through tonight. Thunderstorms are likely at times through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Thunderstorms are possible again on Thursday. Small craft conditions are likely into Thursday evening. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-202015- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 306 PM CDT Wed Apr 19 2023 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Thunderstorms are likely at times through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Thunderstorms are likely again on Thursday. www.weather.gov/mkx
In the hours before
Local storm report, Apr 19, 2:18 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
218 PM CDT WED APR 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM HAIL 1 E LAKE RIPLEY 43.00N 88.96W
04/19/2023 M1.50 INCH JEFFERSON WI PUBLIC
&&Local storm report, Apr 19, 2:48 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
248 PM CDT WED APR 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM HAIL BEAVER DAM 43.46N 88.84W
04/19/2023 U1.00 INCH DODGE WI PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&Local storm report, Apr 19, 3:38 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
338 PM CDT WED APR 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL 3 ESE JACKSON 43.31N 88.11W
04/19/2023 U1.75 INCH WASHINGTON WI PUBLIC
&&
MHLocal storm report, Apr 19, 3:39 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 PM CDT WED APR 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL 4 E JACKSON 43.32N 88.09W
04/19/2023 U2.00 INCH WASHINGTON WI PUBLIC
&&
MHLocal storm report, Apr 19, 3:40 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 PM CDT WED APR 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 1 S RUBICON 43.33N 88.46W
04/19/2023 U0.75 INCH DODGE WI PUBLIC
&&
MHLocal storm report, Apr 19, 3:50 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
350 PM CDT WED APR 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL GRAFTON 43.32N 87.96W
04/19/2023 U1.00 INCH OZAUKEE WI PUBLIC
&&
MHThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:45 AM CDT | Special Weather Statement | MKX | Iowa, Sauk | 30 min |
| Apr 19, 8:30 AM CDT | Special Weather Statement | MKX | Sauk | 45 min |
| Apr 19, 9:27 AM CDT | Special Weather Statement | MKX | Columbia | 33 min |
| Apr 19, 9:45 AM CDT | Special Weather Statement | MKX | Iowa | 45 min |
| Apr 19, 10:13 AM CDT | Small Craft Advisory | MKX | 42 hr | |
| Apr 19, 10:16 AM CDT | Special Weather Statement | MKX | Dane | 44 min |
| Apr 19, 10:53 AM CDT | Special Weather Statement | MKX | Green, Lafayette | 37 min |
| Apr 19, 10:58 AM CDT | Special Weather Statement | MKX | Dodge | 32 min |
| Apr 19, 11:31 AM CDT | Special Weather Statement | MKX | Dodge | 44 min |
| Apr 19, 11:34 AM CDT | Special Weather Statement | MKX | Green | 41 min |
| Apr 19, 11:52 AM CDT | Special Weather Statement | MKX | Lafayette | 53 min |
| Apr 19, 11:54 AM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 51 min |
| Apr 19, 12:42 PM CDT | Special Weather Statement | MKX | Green | 33 min |
| Apr 19, 12:58 PM CDT | Special Weather Statement | MKX | Waukesha | 47 min |
| Apr 19, 1:19 PM CDT | Special Weather Statement | MKX | Columbia | 41 min |
| Apr 19, 1:36 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 15 min |
| Apr 19, 1:38 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 52 min |
| Apr 19, 1:46 PM CDT | Areal Flood Advisory | MKX | Columbia, Dane, Green Lake, Iowa, Marquette, Sauk | 3 hr |
| Apr 19, 1:50 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson | 25 min |
| Apr 19, 2:10 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 50 min |
| Apr 19, 2:13 PM CDT | Flash Flood Warning | MKX | Columbia, Dane, Sauk | 3 hr |
| Apr 19, 2:14 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Waukesha | 19 min |
| Apr 19, 2:28 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge | 32 min |
| Apr 19, 2:39 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington | 36 min |
| Apr 19, 2:44 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge | 46 min |
| Apr 19, 3:06 PM CDT | Special Marine Warning | MKX | 114 min | |
| Apr 19, 3:06 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Ozaukee, Washington | 39 min |
| Apr 19, 3:30 PM CDT | Areal Flood Advisory | MKX | Columbia, Dane, Dodge, Ozaukee, Washington | 3 hr |
| Apr 19, 3:32 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Washington | 43 min |
| Apr 19, 4:00 PM CDT | Flash Flood Warning | MKX | Dodge, Ozaukee, Washington | 3 hr |
| Apr 19, 4:45 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington | 30 min |
| Apr 19, 4:59 PM CDT | Special Marine Warning | MKX | 61 min | |
| Apr 19, 5:08 PM CDT | Severe Thunderstorm Warning | MKX | Washington, Waukesha | 22 min |
| Apr 19, 5:54 PM CDT | Special Marine Warning | MKX | 66 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.